Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 41, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 25, 2019, 8:58 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2019, 8:58 PM CDT (01:58 UTC)
- Expired
- May 26, 2019, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 12.6
The text
As transmitted.
508
WGUS54 KTSA 260158
FFWTSA
OKC113-117-260800-
/O.NEW.KTSA.FF.W.0041.190526T0158Z-190526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
858 PM CDT Sat May 25 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Osage County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 300 AM CDT Sunday.
* At 855 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain west of the warned area. This activity will move east
into Osage and Pawnee counties by 10 PM. Flash flooding is
expected to begin shortly afterwards.
* Some locations that may experience flooding include...
Tulsa... Sand Springs...
Pawhuska... Pawnee...
Skiatook... Hominy...
Cleveland... Fairfax...
Barnsdall... Shidler...
Wynona... Jennings...
Ralston... Avant...
Westport... Osage...
Burbank... Hallett...
Blackburn... Terlton...
Rainfall amounts of 1 to 2 inches are possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3700 9603 3618 9600 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3655 9690 3658 9689 3660 9692 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:42 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 25, 6:42 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 642 PM CDT Sat May 25 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Latest convective trends and CAM solutions indicate strong thunderstorm complex will move into northeast Oklahoma during the 04-06Z time frame. IFR conditions will be likely in the stronger storms with restricted visibility due to heavy rainfall. A few storms may linger across far northeast Oklahoma early Sunday morning, otherwise, VFR conditions expected into the day Sunday. && .PREV DISCUSSION... /Issued 342 PM CDT Sat May 25 2019/ DISCUSSION... The main forecast concern is convective and heavy rain potential tonight given the delicate hydrologic situation across the region. Another concern will be severe weather and heavy rain potential Tuesday into Wednesday with the next storm system and front. Current surface analysis has the dryline near the NM-TX border with a synoptic front arcing from western KS northeast into IA. The outflow boundary from last night's storms has lifted north and consolidated with the synoptic front. Storms have developed over the TX Panhandle near the focusing boundaries and there is some hints that some storms may form over western OK as well per latest radar and CAM data. Storms will eventually evolve into one or more clusters and move northeast across KS and OK tonight. The main uncertainty is the intensity as it moves into eastern OK tonight. Recent trends of the HRRR have suggested a weakening MCS moving into the region, though the latest run at 19Z has reversed that trend, showing a stronger complex with some damaging wind potential arriving after midnight tonight. The forecast will hedge between the two solutions. Confidence in this scenario isn't high, since our area will be so far away from initiation and it will be well into the night before they arrive. Nevertheless, if the stronger solution verifies, there will also be a flash flood threat since the heavier rains could potentially fall on areas that have been hit hard over the past week. Therefore, a flash flood watch will be maintained thru tonight. Much of the day Sunday looks quiet with some convective potential remaining mainly to our north and well to the west. There again is some potential for an MCS to graze NE OK by Sunday night. This proverbial faucet will shut off briefly Monday and Monday night as mid level ridging builds over the Plains ahead of an approaching western CONUS upper trough. A strong shortwave trough, especially this far south at this time of year, will be ejecting into the Plains on Tuesday. Strengthening flow aloft over the warm sector ahead of the dryline suggests supercells with very large hail and tornadoes possible across central and possibly into eastern OK. At some point, storms will organize into one or more clusters or complexes and evolve into a damaging wind and flood threat Tuesday night into Wednesday. This additional rainfall will only exacerbate the ongoing hydrologic situation across the region. Storm/heavy rain potential should shift south of the hardest hit areas Wednesday and Wednesday night with the front and end by Thursday. Lacy && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Sunday morning for OKZ054>061-064. AR...None. && AVIATION.....12
Hazardous weather outlook, May 25, 4:48 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 PM CDT Sat May 25 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 PM CDT Sat May 25 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...After 9 PM.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 9 PM.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 9 PM.
DISCUSSION...
Thunderstorms have developed across the Texas panhandle and
western Oklahoma again this afternoon This activity will move east
into mainly northeast Oklahoma by mid to late evening. A few
storms later this evening may be severe, with large hail and
damaging winds being the main threat. Storms are expected to
undergo a weakening trend as they move east, thus the greatest
severe weather potential will remain northwest of I-44. Locally
heavy rainfall will also be possible with the storms across
northeast Oklahoma, and this may result in some localized, quick-
onset flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| May 25, 9:28 PM CDT | Special Weather Statement | TSA | Kay | 32 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 33 min |
| May 25, 10:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| May 25, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 21 min |
| May 25, 11:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 43 min |
| May 25, 11:48 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 42 min |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 33 min |
| May 26, 12:03 AM CDT | Tornado Warning | TSA | Creek, Pawnee | 27 min |
| May 26, 12:04 AM CDT | Tornado Warning | TSA | Creek | 41 min |
| May 26, 12:19 AM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 12 min |
| May 26, 12:20 AM CDT | Tornado Warning | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 40 min |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 52 min |
| May 26, 12:26 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 49 min |
| May 26, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 46 min |
| May 26, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 42 min |
| May 26, 12:49 AM CDT | Tornado Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 41 min |
| May 26, 1:01 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Nowata, Rogers, Tulsa, Washington | 44 min |
| May 26, 1:10 AM CDT | Tornado Warning | TSA | McIntosh, Muskogee | 25 min |
| May 26, 1:19 AM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Rogers | 41 min |
| May 26, 1:30 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 45 min |
| May 26, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 41 min |
| May 26, 1:52 AM CDT | Tornado Warning | TSA | Delaware | 23 min |
| May 26, 1:58 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 32 min |
| May 26, 2:01 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 29 min |
| May 26, 2:24 AM CDT | River Flood Warning | TSA | Creek | 47 hr |
| May 26, 8:35 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| May 26, 8:52 AM CDT | Flash Flood Watch | TSA | Craig, Nowata, Ottawa, Washington | 4 hr |
| May 26, 9:19 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 4 hr |
| May 26, 11:43 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.